Journal article

Cushing Syndrome due to Inappropriate Corticosteroid Topical Treatment of Undiagnosed Scabies

G Estrada-Chávez, R Estrada, D Engelman, J Molina, G Chávez-López

Tropical Medicine and Infectious Disease | MDPI AG | Published : 2018

Abstract

The uncontrolled sale of topical corticosteroids has become an important risk factor for the development of iatrogenic Cushing syndrome in children, especially in countries where medications are sold over the counter. This is exacerbated by the lack of information for both the patients and pharmacists. This report documents a series of eight cases of iatrogenic Cushing syndrome secondary to an inappropriate use of topical steroids, due to a misdiagnosis of scabies.

Grants

Funding Acknowledgements

We would like to thank the students of the Faculty of Medicine of the University of Guerrero (UAGro.) as well as the team of Telemedicine of the Acapulco General Hospital for their support in identifying and referral of some of the patients. We would like to thank Hay for his review of the manuscript.